I need help knowing if I need to get off of birth control - the pill. I started taking Nortrel 7/7/7 which is a tri-phase birth control pill and I specifically asked the doctor for one that would give me low side effects - well my boobs grew a cup size and I had no control over my thoughts, emotion, nothing. I started becoming depressed. In August my mother came to me and suggested to switch birth control. I went to my university's health services and they suggested to switch to Ortho-Cyclen. Everything was great - and that was late august 2011. Everything seemed to go back to my normal self. I had no problems - then suddenly mid-April 2012 - I started getting irrational thoughts. I started going into anxiety and panic attacks again (this started during my period). I started thinking horribly about the way I felt with my boyfriend, which I love him, but my brain was telling me all these other things.
Is it my birth control? I went to talk to the nurse at the university and he said that because I had been on it for eight months it was probably not my birth control, and sent me to the counseling center. He said however if it kept going for longer than two weeks, then I should come back. It's been longer than two weeks and everyday I got to bed crying and wake up the same. I'm now really starting to think it's the birth control.
Even though it's been longer than 8 months? My boyfriend, family, everyone says it's not the birth control. I know I should speak to a doctor, but I'm out of town and can't until Friday...I'm definitely scared because this is the second pill that has done this to me and I'm curious how long it will be til I find the right one - or if the Pill is just NOT right for me...
The pill may not be the problem completely, but it may be exasperating an existing mental health condition. I know the pill makes my bipolar disorder worse. (not saying you have bipolar disoder).
If this happens just when you have your period and you are otherwise stable I would see the doctor about it. That isn't a mental health condition. It may be worth a trial period of going off the pill to see if it improves.
And take him up on the offer of the counselling. It will help you deal with what is happening, even if it is biological.
Copyright 1994-2016 MedHelp International. All rights reserved.
MedHelp is a division of Aptus Health.
This site complies with the HONcode standard for trustworthy health information.
The Content on this Site is presented in a summary fashion, and is intended to be used for educational and entertainment purposes only. It is not intended to be and should not be interpreted as medical advice or a diagnosis of any health or fitness problem, condition or disease; or a recommendation for a specific test, doctor, care provider, procedure, treatment plan, product, or course of action. Med Help International, Inc. is not a medical or healthcare provider and your use of this Site does not create a doctor / patient relationship. We disclaim all responsibility for the professional qualifications and licensing of, and services provided by, any physician or other health providers posting on or otherwise referred to on this Site and/or any Third Party Site. Never disregard the medical advice of your physician or health professional, or delay in seeking such advice, because of something you read on this Site. We offer this Site AS IS and without any warranties. By using this Site you agree to the following Terms and Conditions. If you think you may have a medical emergency, call your physician or 911 immediately.